Revista Matemática Iberoamericana
Full-Text PDF (5227 KB) | Metadata | Table of Contents | RMI summary
Non-separable bidimensional wavelet basesAlbert Cohen and Ingrid Daubechies (1) Laboratoire J.L. Lions, Université Pierre et Marie Curie, 175 rue du Chevaleret, 75013, PARIS, FRANCE
(2) Department of Mathematics, Duke University, P.O. Box 90320, NC 27708-0320, DURHAM, UNITED STATES
We build orthonormal and biorthogonal wavelet bases of $L^2(\mathbb R^2)$ with dilation matrices of determinant 2. As for the one dimensional case, our construction uses a scaling function which solves a two-scale difference equation associated to a FIR filter. Our wavelets are generated from a single cornpactly supported mother function. However, the regularity of these functions cannot be derived by the same approach as in the one dimensional case. We review existing techniques to evaluate the regularity of wavelets, and we introduce new methods which allow to estimate the smoothness of non-separable wavelets and scaling functions in the most general situations. We illustrate these with several examples.
No keywords available for this article.
Cohen Albert, Daubechies Ingrid: Non-separable bidimensional wavelet bases. Rev. Mat. Iberoamericana 9 (1993), 51-137. doi: 10.4171/RMI/133